Facebook Pixel

Diarrhea? Birth control pills?

By August 24, 2017 - 5:17am
Rate This

The night before last I got a terrible stomach ache with cramps. I had been to the bathroom and I had diarrhea but not full blown diarrhea, sorry to be graphic but it had loose pieces of bowel, it wasn't really watery just little chunks. I took my pill at 7:40 as always it occurred a few hours after my pill. I would like to know how much diarrhea I would have to have for it to alter my birth control. I also had unprotected sex yesterday. I have had my gyno tell me that diarrhea does not compromise pills at all but I've had others tell me they do. Who is right, I'm so confused. Also the loose stools occurred 1-2 hours after birth control.

Add a Comment2 Comments


Hello Cupcake97,

Welcome back to EmpowHER.

I would take your gynecologist's answer.


August 24, 2017 - 8:58am
(reply to Maryann Gromisch RN)

Probably a good idea, 'y gyno I've been going to for years said no but every place on the internet, every forum says yes.

August 24, 2017 - 10:55am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!